Alert archive / Texas / Tornado Warnings in 1999
Tornado Warning 8, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 3, 1999, 5:13 AM CST for Concho County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 1999, 5:13 AM CST (11:13 UTC)
- Expired
- Apr 3, 1999, 6:15 AM CST
- In force
- 62 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Concho County, TX
The radar
The San Angelo radar (KSJT), 60 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 3070 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 031113 RRA TORSJT TXC095-031215- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 513 AM CST SAT APR 3 1999 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... CONCHO COUNTY IN TEXAS * UNTIL 615 AM CST * AT 508 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH A POSSIBLE TORNADO 19 MILES SOUTHWEST OF SALT GAP...OR ABOUT 12 MILES NORTH OF MENARD...MOVING NORTHEAST AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... SALT GAP AT 545 AM CST THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL ShHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. 12
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 3, 2:00 AM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Apr 3, 2:00 AM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 200 AM CST SAT APR 3 1999 CURRENTLY MONITORING A LINE OF CONVECTION CROSSING THE FORECAST AREA. THE LINE HAS SLOWED IN FORWARD SPEED...AS THE PUSH HAS BECOME PARALLEL TO THE LINE. EVEN WITH THE SLOWER MOVEMENT...THINK THAT THE PRECIP WILL BE OUT OF THE AREA BY FORECAST TIME. LATEST ANALYSES SHOWS TROF OVER THE INTERMOUNTAIN WEST...WITH THIS FEATURE PULLING OUT INTO THE PLAINS. IN DOING SO...THIS WILL SHUT DOWN THE PRECIP FOR WEST CENTRAL TEXAS. THE ASSOCIATED PACIFIC FRONT WILL PUSH SLOWLY EAST OVER THE COURSE OF THE DAY TODAY. DRIER WEST AND NORTHWEST WINDS...EVIDENT BY THE UPPER TEEN AND LOWER 20 DEWPOINTS IN THE WAKE OF THE FRONT...WILL RETURN. MOSTLY SUNNY SKIES ARE EXPECTED BY THIS AFTERNOON. TEMPERATURES WILL RUN A LITTLE COOLER THAN FRIDAY... MAINLY IN THE MID AND UPPER 70S. THE DRIER AIR AND CLEAR SKIES WILL ALLOW FOR TEMPERATURES SUNDAY MORNING TO COOL INTO THE LOWER AND MID 40S AS RADIATIONAL COOLING WILL KICK INTO HIGH GEAR. NEXT UP...DIGGING SHORT WAVE ON THE WESTERN SIDE OF THE UPPER LOW WILL START MAKING ITS WAY AROUND THE BEND...BEFORE KICKING OUT INTO THE PLAINS. THIS WILL ALLOW FOR A FAIRLY QUICK RETURN FLOW PATTERN TO SET UP. CLOUDS WILL RETURN OVER THE COURSE OF THE AFTERNOON SUNDAY...AND SO WILL WARMER TEMPERATURES. BY THE TIME THE SHORTWAVE KICKS...AROUND MONDAY...IT WILL IMPACT THE FORECAST AREA BEFORE THE MOISTURE RETURNS...THUS SLIGHT CHANCE POPS LOOKS REASONABLE...IF NOT A LITTLE OPTIMISTIC. BUT CLOUDS SHOULD BRIEFLY RETURN. NO RAIN EXPECTED FOR THE REMAINDER OF THE WEEK. PRELIMS... ABI BE 073/042/077/060 0002 SJT BE 075/041/080/060 0002 JCT BE 076/042/077/059 2002 20
In the hours before
Special weather statement, Apr 2, 11:46 PM CST, 5 hours 27 minutes before
TXZ049-053-054-064>066-071>073-098-099-113-114-127-128-030800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1146 PM CST FRI APR 2 1999 ...A TORNADO WATCH CONTINUES FOR A LARGE PORTION OF WEST CENTRAL TEXAS UNTIL 2 AM... AT 1140 PM... A LINE OF THUNDERSTORMS EXTENDING FROM 15 MILES WEST OF HASKELL TO 20 MILES SOUTH OF COLORADO CITY. ANOTHER LINE OF STORMS EXTENDED FROM 30 MILES WEST OF SAN ANGELO TO 40 MILES WEST OF OZONA. THESE LINES WILL LIKELY MERGE INTO A SINGLE LINE OF STORMS AS IT CROSSES THE CONCHO VALLEY... BIG COUNTRY AND NORTHERN EDWARDS PLATEAU. THESE STORMS SHOULD MOVE THROUGH MOST OF THE AREA BY 2 AM. SEVERE WEATHER WILL CONTINUE TO BE A THREAT AS THIS LINE OF STORMS CROSSES WEST CENTRAL TEXAS. LARGE HAIL AND WINDS EXCEEDING 58 MPH WILL BE POSSIBLE IN THE STRONGER STORMS... AND AN ISOLATED TORNADO IS POSSIBLE. MOST AREAS WILL EXPERIENCE WINDS GUSTING TO MORE TO 30 MPH AND POSSIBLY SMALL HAIL. RAINFALL AMOUNTS WILL GENERALLY BE 1/4 TO 1/2 INCH ACROSS MUCH OF THE AREA.... WHILE LOCAL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE. REMEMBER... A TORNADO WATCH MEANS THAT TORNADOES ARE POSSIBLE IN AND NEAR THE WATCH AREA. LARGE HAIL... DAMAGING WINDS... AND TORRENTIAL RAINFALL MAY ALSO OCCUR. BE READY TO SEEK A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...RADIO OR TELEVISION FOR MORE INFORMATION ON THIS SEVERE WEATHER SITUATION. 12
Special weather statement, Apr 3, 1:11 AM CST, 4 hours 2 minutes before
TXZ049-053-054-064>066-071-072-076>078-098-099-113-114-127-128- 030910- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 111 AM CST SAT APR 3 1999 TORNADO WATCH NUMBER 105 WHICH WAS IN EFFECT FOR THE WESTERN PORTION OF THE CONCHO VALLEY...THE EDWARDS PLATEAU...AND THE WESTERN BIG COUNTRY HAS BEEN CANCELLED. SEVERE THUNDERSTORM WATCH NUMBER 106 IS IN EFFECT FOR PORTIONS OF THE EASTERN BIG COUNTRY UNTIL 600 AM CST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 21
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:55 PM CST | Severe Thunderstorm Warning | SJT | Crockett | 65 min |
| Apr 2, 11:32 PM CST | Severe Thunderstorm Warning | SJT | Fisher | 48 min |
| Apr 3, 3:27 AM CST | Severe Thunderstorm Warning | SJT | Schleicher | 63 min |
| Apr 3, 4:11 AM CST | Severe Thunderstorm Warning | SJT | Menard | 64 min |
| Apr 3, 4:50 AM CST | Tornado Warning | SJT | Menard | 55 min |
| Apr 3, 6:07 AM CST | Flash Flood Warning | SJT | San Saba | 3 hr |
Nearby
Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.